Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 28, 2021, 10:47 PM CDT for 4 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 10:47 PM CDT (03:47 UTC)
- Expired
- May 28, 2021, 11:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 93 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2506 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
286
WWUS84 KEWX 290347
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1047 PM CDT Fri May 28 2021
TXZ209-221>225-290445-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-Wilson TX-
1047 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...KARNES...GONZALES...
SOUTH CENTRAL FAYETTE...LAVACA AND SOUTHEASTERN WILSON COUNTIES UNTIL
1145 PM CDT...
At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmeto State Park to 8 miles northeast of
Smiley to near Gillett to 10 miles northeast of Campbellton. Movement
was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cuero, Gonzales, Yoakum, Kenedy, Karnes City, Schulenburg,
Hallettsville, Yorktown, Shiner, Flatonia, Moulton, Nixon, Runge,
Falls City, Smiley, Nordheim, Sublime, Cestohowa, Cheapside and
Hochheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
LAT...LON 2922 9672 2906 9694 2910 9698 2887 9730
2892 9743 2867 9778 2872 9792 2869 9801
2889 9820 2912 9785 2963 9764 2973 9678
2963 9687 2950 9672
TIME...MOT...LOC 0346Z 287DEG 42KT 2956 9754 2936 9755 2909 9771 2886
9820
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 7:09 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 28, 7:09 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 709 PM CDT Fri May 28 2021 .UPDATE.../SVR 221/ Replaces 218 and 220 and valid through 07Z. && .AVIATION.../00Z TAFS/ Strong to severe storm complex moving through AUS at 00Z issuance time. With strong winds associated with this segment of storms, the chance for improving conditions will happen faster that at the other 3 TAF sites. SAT/SSF/DRT will probably see a couple rounds of convective cells with shifty and unpredictable wind directions possible through 06Z in San Antonio and through 08Z at DRT. AUS probably has the higher potential for a severe wind speed however. Mostly VFR skies should follow, but guidances call for some intermittent MVFR or even some IFR cigs with residual shower activity. Will stick with the more stable and fair solutions and adjust later if necessary. && .PREV DISCUSSION... /ISSUED 431 PM CDT Fri May 28 2021/ UPDATE.../ADDED LLANO TO WATCH #218/ A new severe watch may be in the plans for later this evening, but severe storms are grazing the northern border of Llano County. Watch 218 was expanded to buy some time until 00z for Llano. PREV DISCUSSION... /ISSUED 308 PM CDT Fri May 28 2021/ SHORT TERM (Tonight through Saturday Night)... Storms firing along an front/outflow boundary over Central TX will likely threaten Burnet/Williamson/Lee counties by aroun 20Z. Moisture rich environment as the storms move south should make for a slightly more skinny CAPE profile over time and lead to heavy rain and damaging winds and 1 inch hail as the elevated threats as the storms expand south into the metro cities in the evening hours. A new weather watch may be needed for western counties shortly (per MCD #786), and this will be over an area where >2 inch hail threats are higher, with cooler and drier air aloft west of a line from Burnet to Boerne to Crystal City. The dry-line is pretty far to the west, so the first storm cells that enter this delayed threat area may also me coming from the front/outflow boundary to the north. Colliding cells and the high pwat levels near 2 inches will congeal the storms into an MCS with a solid line expected by the time San Antonio is impacted. Judging by the last few runs of the HRRR the severe and heavy rain threat may ease up over AUS as early as 9 pm. However, the coarser scale models do less with outflows and show more late night activity through the I-35 corridor rooted toward an amplifying mid level trough. Where the developing frontal boundary is by midnight should help determine whether the threat continues in to the early morning hours. At this time would guess the severe threat could last into around 09Z over the Rio Grande Plains. Most of the models depict a shortwave mid level ridge over Texas to combine with the overworked low level airmass. Thus low chance PoPs over eastern counties and little to no rain is expected over western counties for most of daytime hours Saturday into Saturday night. LONG TERM (Sunday through Friday)... Sunday should be the driest day of the forecast, but still will carry low chances for some afternoon convection. Another shortwave to move through the area from the southwest leading to storm development over the higher terrain in Mexico, then moving east into the Rio Grande Plains Sunday night. Continued disturbances Monday, along with a cold front positioned to our north will enhance rain chances Monday into Tuesday. By mid to late week, a deepening long- wave trough that extends through the Plains into Mexico will fire off more shortwaves through the area into the end of the week. This extended wet pattern could lead to isolated areas of flash flooding, as there has been little time to recover from the past rain events. Temperatures will be mild and slightly below normal, though the humidity will make it feel warmer. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 83 69 82 68 / 70 40 10 30 - Austin Bergstrom Intl Airport 67 83 68 82 68 / 70 40 - 20 - New Braunfels Muni Airport 70 85 69 84 69 / 80 30 - 20 - Burnet Muni Airport 67 82 66 81 67 / 70 40 - 20 10 Del Rio Intl Airport 71 89 74 88 73 / 60 10 20 30 40 Georgetown Muni Airport 67 82 67 81 67 / 70 40 10 20 10 Hondo Muni Airport 69 87 70 86 70 / 80 20 - 10 10 San Marcos Muni Airport 68 84 68 83 68 / 70 30 - 20 - La Grange - Fayette Regional 71 84 69 84 69 / 70 50 10 20 0 San Antonio Intl Airport 69 85 69 84 70 / 80 30 - 20 10 Stinson Muni Airport 71 87 71 86 71 / 80 30 - 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...KCW Decision Support...33
Hazardous weather outlook, May 28, 12:30 PM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1230 PM CDT Fri May 28 2021 TXZ171>173-183>194-202>209-217>225-228-291730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1230 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is Enhanced Risk of severe storms across a portion of the northern most counties in the Hill Country and Edwards Plateau. A Slight Risk of severe storms for most of the remaining area down to I-35 and east, just short of the Coastal Plains, where the threat is Marginal. Large hail and damaging wind gusts possible in any isolated to scattered severe storms. Very large hail, greater than 2 inches in diameter, and isolated tornadoes are possible in the Enhanced and Slight Risk area. There is a also a Slight Risk of excessive rainfall leading to localized flooding tonight across portions of the Hill Country, southern Edwards Plateau, and Rio Grande and a Marginal Risk for excessive rainfall along the I-35 corridor and our farthest eastern counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong storms and brief heavy rainfall are possible into the early to middle portions of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 28, 10:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1011 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 2 NW OLMOS PARK 29.49N 98.50W
05/28/2021 BEXAR TX PUBLIC
STREET AND ROAD FLOODING REPORTED. CARS
STRANDED.
&&
JRLocal storm report, May 28, 10:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND GST 1 NNE SCHULENBURG 29.69N 96.90W
05/28/2021 M63 MPH FAYETTE TX TRAINED SPOTTER
MEASURED BY DAVIS INSTRUMENT.
&&
JRLocal storm report, May 28, 10:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 3 SSW LA GRANGE 29.87N 96.89W
05/28/2021 FAYETTE TX TRAINED SPOTTER
LARGE TREE BLOWN DOWN OVER SOUTHBOUND LANES
OF U.S. 77.
&&
JRLocal storm report, May 28, 10:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 4 SSW JOLLYVILLE 30.39N 97.78W
05/28/2021 TRAVIS TX LAW ENFORCEMENT
LOW WATER CROSSINGS FLOODED ALONG SPICEWOOD
SPRINGS ROAD. WATER RESCUE ALSO OCCURRED
ALONG BULL CREEK.
&&
JRLocal storm report, May 28, 10:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 2 N WINDCREST 29.55N 98.38W
05/28/2021 BEXAR TX FIRE DEPT/RESCUE
WATER RESCUE OCCURRING NEAR OLD OCONNOR AND
LOOKOUT ROAD.
&&
JRSpecial weather statement, May 28, 10:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1047 PM CDT Fri May 28 2021
TXZ209-221>225-290445-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-Wilson TX-
1047 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...KARNES...GONZALES...
SOUTH CENTRAL FAYETTE...LAVACA AND SOUTHEASTERN WILSON COUNTIES UNTIL
1145 PM CDT...
At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmeto State Park to 8 miles northeast of
Smiley to near Gillett to 10 miles northeast of Campbellton. Movement
was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cuero, Gonzales, Yoakum, Kenedy, Karnes City, Schulenburg,
Hallettsville, Yorktown, Shiner, Flatonia, Moulton, Nixon, Runge,
Falls City, Smiley, Nordheim, Sublime, Cestohowa, Cheapside and
Hochheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
LAT...LON 2922 9672 2906 9694 2910 9698 2887 9730
2892 9743 2867 9778 2872 9792 2869 9801
2889 9820 2912 9785 2963 9764 2973 9678
2963 9687 2950 9672
TIME...MOT...LOC 0346Z 287DEG 42KT 2956 9754 2936 9755 2909 9771 2886
9820
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 59 min |
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 57 min |
| May 28, 7:44 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette | 31 min |
| May 28, 7:48 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| May 28, 7:49 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 3 hr |
| May 28, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 56 min |
| May 28, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 64 min |
| May 28, 8:20 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 28, 8:24 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 30 min |
| May 28, 8:28 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca, Lee | 52 min |
| May 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more | 61 min |
| May 28, 8:48 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more | 3 hr |
| May 28, 8:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 5 hr |
| May 28, 8:58 PM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 47 min |
| May 28, 9:00 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 3 hr |
| May 28, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more | 56 min |
| May 28, 9:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more | 21 min |
| May 28, 10:50 PM CDT | River Flood Warning | EWX | Williamson | 8 hr |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Blanco | 7 hr |
| May 28, 11:56 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 12:09 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 36 min |
| May 29, 12:28 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 29, 12:41 AM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 1:11 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 49 min |
| May 29, 1:48 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 57 min |
| May 29, 2:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 54 min |
| May 29, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 89 min |
| May 29, 3:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Val Verde | 70 min |
| May 29, 4:38 AM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 52 min |
| May 29, 4:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 27 min |
| May 29, 5:27 AM CDT | Special Weather Statement | EWX | Maverick, Zavala | 48 min |
| May 29, 5:35 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 29, 5:54 AM CDT | Special Weather Statement | EWX | Atascosa, Frio, Medina | 51 min |
| May 29, 6:28 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.